MAUDE Adverse Event Report: STERILMED, INC. SAW BLADE SAGITTAL SYSTEM 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STERILMED, INC. SAW BLADE SAGITTAL SYSTEM 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number STR6221-137-90
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a reprocessed saw blade sagittal system 6, and the saw broke while being used on the patient.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a reprocessed saw blade sagittal system 6, and the saw broke while being used on the patient.A picture was received, however the device in the photograph could not be confirmed as a sterilmed product and no conclusion for the reported observation could not be determined.The device was returned on (b)(6), 2019 in its original packaging, broken in twain.The device was reprocessed once.It was broken apart in the cutting area.It's a jagged break.The shaft is noted to be bent.It appears that some unspecified, but excessive force was applied to this instrument, bending the material, and, ultimately, causing the device to structurally fail and split apart.As the device was removed from its packaging, it is indicative that the device was likely whole when removed from its package.There was no damage or unusual protrusions in the packaging material that could explain breakage while still sealed.The device was returned with biological contaminants on its surface, but as there was no further information provided as to the circumstances of the event, no conclusion could be made as to the possible causes or when such damage occurred.Per failure mode and effects analysis, possible causes of the hazard "fragments of the device break into patient", are device malfunction, metal to metal contact, and physician misuse.The device history record was reviewed, and the records show that the device passed all visual & functional testing prior to being shipped to the account.A manufacturing record evaluation was conducted and there are no identified nonconformances related to the lot#.Manufacturer's ref.No: (b)(4).

Brand Name
SAW BLADE SAGITTAL SYSTEM 6
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key9158884
Report Number2134070-2019-00145
Device Sequence Number16696400
Product Code GFA
UDI-Device Identifier10888551028387
UDI-Public10888551028387
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Catalogue NumberSTR6221-137-90
Device Lot Number2098769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1